Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jun 24, 2021, 8:25 AM CDT for 4 counties in Wisconsin. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2021, 8:25 AM CDT (13:25 UTC)
- Expired
- Jun 24, 2021, 9:15 AM CDT
- In force
- 50 min
- Issued by
- NWS Green Bay, WI
Counties Calumet County, WI, Manitowoc County, WI, Waushara County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 49 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 1.4 hours before the alert went out and 327 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -353 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
687
WWUS83 KGRB 241325
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
825 AM CDT Thu Jun 24 2021
WIZ037>040-045-048>050-241415-
Calumet WI-Waupaca WI-Kewaunee WI-Outagamie WI-Winnebago WI-
Waushara WI-Manitowoc WI-Brown WI-
825 AM CDT Thu Jun 24 2021
...SPECIAL WEATHER STATEMENT...
At 824 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Two Creeks to near Valders to 10 miles
northwest of Oshkosh to near Wautoma. Movement was southeast at 35
mph.
Half inch hail, winds in excess of 30 mph and torrential rainfall
will be possible with these storms.
Locations impacted include...
Appleton, Oshkosh, Manitowoc, Kewaunee, Wautoma, Menasha, Kaukauna,
Little Chute, Kimberly and Chilton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
lead to localized urban flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 4390 8889 4398 8889 4398 8938 4421 8950
4434 8864 4436 8799 4451 8757 4438 8746
4418 8745 4407 8759 4389 8770 4389 8816
4394 8816 4394 8840 4389 8840
TIME...MOT...LOC 1324Z 330DEG 29KT 4432 8762 4412 8793 4416 8864 4402
8929
$$
KieckbuschWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 24, 6:53 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 24, 6:53 AM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 653 AM CDT Thu Jun 24 2021 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Friday Issued at 314 AM CDT Thu Jun 24 2021 Clusters and small lines of strong to marginally severe thunderstorms have developed in NW WI, on the nose of a 40+ knot low-level jet, and on the northern edge of a strong elevated instability gradient. Deep layer shear of 35-40 knots, and SRH of 200-400 was aiding in the organization, and a cell or two were exhibiting supercell characteristics. Expect this activity to shift southeast through GRB CWA between 09z-15z. Due to the elevated nature of the storms and DCAPE values of only 600-1000 J/KG, suspect it will be difficult to get severe winds to the surface. Could see some marginally severe hail, especially across northern WI, where WBZ heights were around 10K feet. Expect somewhat of a lull in the convection after the first round exits in the mid to late morning. Although meso-models offer varying solutions, there is some support for redevelopment near a cold frontal boundary in parts of north central and far northeast WI in the late afternoon. This activity would sag south during the evening, then gradually weaken with the loss of daytime heating. This scenario is not a slam dunk, as this morning's convection and lingering cloud cover could limit destabilization. Plus there is not much of a trigger evident, aside from the frontal boundary. Any storms that develop will have potential to produce heavy rainfall, as PWATs are expected to increase to 1.5+ inches. Have gone a bit more aggressive in decreasing the pops from northwest to southeast overnight tonight, and only plan to keep small pops over central and east central WI on Friday, as the cold front shifts south of the region. Highs both days will be in the 70s to lower 80s. Lows tonight should range from the middle to upper 50s far northwest to the middle to upper 60s south. .LONG TERM...Friday Night Through Wednesday Issued at 314 AM CDT Thu Jun 24 2021 Mean flow to become highly-amplified this weekend with strong upper ridges over the western CONUS/western Atlantic and a longwave trough over central/east-central NOAM. Once this pattern develops, do not anticipate much of a change which leave northeast WI vulnerable to several embedded shortwaves to rotate through WI next week. Trying to time precipitation chances will be the biggest forecast challenge. Temperatures look to be near normal through the period. Friday night and Saturday... Quasi-stationary front (former cold front) appears to be situated from southwest WI through east-central WI Friday night and remain the main focal point for showers/thunderstorms. Thus, northern WI may now not see much precipitation and have kept pops rather low. Conversely, high chance pops continue over east- central WI with convergence along the front. Min temperatures to range from the lower to middle 50s far north-central WI, to the lower 60s over east-central WI. The main challenge for Saturday will be the eventual track of a surface wave that is expected to ride along the frontal boundary. Models continue to significantly differ on this track which places a great deal of uncertainty on where to place highest chances for precipitation. A southern track could keep northern WI completely dry Saturday, while a northern track could bring a decent amount of rain to much of northeast WI. Severe potential looks minimal due to cloud cover and lack of instability. However, localized flooding is possible with PW values greater than 1.5 inches over central/east-central WI. Max temperatures on Saturday to mainly be in the lower to middle 70s, although a southern track would allow readings to be warmer over the north. Saturday night and Sunday... If the northern track of the surface wave is correct (as is favored by the majority of the models), additional rounds of showers/thunderstorms would move across northeast WI Saturday night, especially during the evening hours. Once again, locally heavy rain is possible so isolated flooding cannot be ruled out. Min temperatures to range from the lower 50s north-central, to around 60 degrees east-central WI. Potential does exist for a break in the precipitation on Sunday as the surface wave exits the area, the frontal boundary sags farther south and the new upper trough to still be digging south-southeast over the northern Plains/Upper MS Valley. Do not have enough confidence to go rain- free as residual moisture still over the region and any subtle mid-level shortwave could generate showers. Max temperatures on Sunday to range from the middle 70s to around 80 degrees. Sunday night and Monday... Models appear to be digging this new upper trough far west (northern/central Plains) than what has been indicated over the past couple of days. This shift could keep most of northeast WI dry Sunday night, then reintroduce a chance of showers/slight chance of thunderstorms mainly for Monday afternoon as daytime heating interacts with shortwave energy moving through the southwest flow aloft. Max temperatures on Monday to be in the middle to upper 70s north/near Lake MI, upper 70s to lower 80s elsewhere. Monday night and Tuesday... Precipitation would diminish Monday evening with the loss of daytime heating with the rest of Monday night looking dry. Models have different ideas with respect to the upper trough by Tuesday as the GFS closes off the trough into an upper low over the northern Plains, while the ECMWF/GEM shift the trough east into the Upper MS Valley. Either way, anticipate a repeat of Monday with a chance of precipitation developing primarily in the afternoon. Max temperatures to mainly be in the upper 70s to lower 80s. Tuesday night and Wednesday... Precipitation chances would then continue Tuesday night into Wednesday as the upper trough swings into the western Great Lakes region (assuming the majority solution is correct). Chance pops will suffice for now with max temperatures on Wednesday again in the upper 70s to lower 80s. && .AVIATION...for 12Z TAF Issuance Issued at 639 AM CDT Thu Jun 24 2021 Showers and embedded thunderstorms will move through the forecast area this morning, and should exit the region by around 16z. Some low clouds may linger for several hours before improving. Heavy rainfall and small hail may accompany any storms. Another round of showers and thunderstorms could develop along a cold front later this afternoon and evening, then sag south and gradually weaken. Flight conditions are expected to fall to MVFR/IFR with any thunderstorms. Widespread low stratus (IFR/LIFR) and patchy fog is expected to form overnight, as the cold front drops south of the region. There could be a few hours of LLWS at the eastern TAF sites early today. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement through late tonight for WIZ022-040-050. && SHORT TERM.....Kieckbusch LONG TERM......Kallas AVIATION.......Kieckbusch
Hazardous weather outlook, Jun 24, 3:28 AM CDT, 4 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 328 AM CDT Thu Jun 24 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-250830- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 328 AM CDT Thu Jun 24 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Thunderstorms will move through the region this morning. Although an isolated severe storm with large hail is possible, most of the storms should remain below severe limits, with gusty winds, small hail and brief heavy downpours anticipated. Additional thunderstorms are possible, especially during the late afternoon and evening. There is a slight risk of severe storms with damaging winds, large hail and heavy rainfall. Hazardous swimming conditions are likely along Lake Michigan beaches through this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are possible Friday into Friday evening. No severe weather is expected at this time. Periodic chances of thunderstorms can be expected from Saturday into Wednesday. At this time, it is too early to determine whether any of these storms may become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today into tonight. LMZ521-522-541>543-250830- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 328 AM CDT Thu Jun 24 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Conditions hazardous to small craft are expected today into this evening, mainly on Lake Michigan. There is a chance of thunderstorms this morning and again later this afternoon into tonight. Any storms will pose a hazard to boaters. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Periodic chances of thunderstorms can be expected Friday into Saturday. Any thunderstorms would pose a hazard to boaters. Kieckbusch/Kallas
In the hours before
Local storm report, Jun 24, 7:31 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
731 AM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM HAIL 4 E DANCY 44.68N 89.61W
06/24/2021 E0.25 INCH PORTAGE WI PUBLIC
0723 AM HAIL 5 NW STEVENS POINT 44.58N 89.60W
06/24/2021 U0.50 INCH PORTAGE WI PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
&&Local storm report, Jun 24, 7:37 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
737 AM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HAIL STEVENS POINT 44.51N 89.56W
06/24/2021 M1.00 INCH PORTAGE WI TRAINED SPOTTER
MOSTLY NICKEL SIZE, BUT SOME QUARTERS.
&&
BERSCHLocal storm report, Jun 24, 7:55 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
755 AM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 AM HAIL PLOVER 44.45N 89.53W
06/24/2021 M0.25 INCH PORTAGE WI CO-OP OBSERVER
0.34 RAIN SO FAR
&&
RICHMLocal storm report, Jun 24, 8:11 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
811 AM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 AM HAIL 5 S AMHERST 44.38N 89.28W
06/24/2021 M0.50 INCH PORTAGE WI TRAINED SPOTTER
GUSTS TO 35 MPH AND HEAVY RAIN IN THE TOWNSHIP OF LADARK
&&
RICHMLocal storm report, Jun 24, 8:13 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
813 AM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 AM HAIL WEYAUWEGA 44.31N 88.93W
06/24/2021 E0.25 INCH WAUPACA WI TRAINED SPOTTER
&&
BERSCHSpecial weather statement, Jun 24, 8:25 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
825 AM CDT Thu Jun 24 2021
WIZ037>040-045-048>050-241415-
Calumet WI-Waupaca WI-Kewaunee WI-Outagamie WI-Winnebago WI-
Waushara WI-Manitowoc WI-Brown WI-
825 AM CDT Thu Jun 24 2021
...SPECIAL WEATHER STATEMENT...
At 824 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Two Creeks to near Valders to 10 miles
northwest of Oshkosh to near Wautoma. Movement was southeast at 35
mph.
Half inch hail, winds in excess of 30 mph and torrential rainfall
will be possible with these storms.
Locations impacted include...
Appleton, Oshkosh, Manitowoc, Kewaunee, Wautoma, Menasha, Kaukauna,
Little Chute, Kimberly and Chilton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
lead to localized urban flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 4390 8889 4398 8889 4398 8938 4421 8950
4434 8864 4436 8799 4451 8757 4438 8746
4418 8745 4407 8759 4389 8770 4389 8816
4394 8816 4394 8840 4389 8840
TIME...MOT...LOC 1324Z 330DEG 29KT 4432 8762 4412 8793 4416 8864 4402
8929
KieckbuschThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 5:24 AM CDT | Special Weather Statement | GRB | Lincoln | 51 min |
| Jun 24, 6:17 AM CDT | Special Weather Statement | GRB | Forest, Langlade, Marathon, Oneida | 58 min |
| Jun 24, 6:56 AM CDT | Special Weather Statement | GRB | Portage | 64 min |
| Jun 24, 7:27 AM CDT | Special Weather Statement | GRB | Brown, Kewaunee, Outagamie, Portage, Shawano, Waupaca and 1 more | 63 min |
| Jun 24, 7:39 AM CDT | Severe Thunderstorm Warning | GRB | Calumet, Outagamie, Portage, Waupaca, Waushara, Winnebago and 1 more | 41 min |
| Jun 24, 1:16 PM CDT | Special Weather Statement | GRB | Door, Oconto | 59 min |
| Jun 24, 3:11 PM CDT | Special Weather Statement | GRB | Kewaunee | 49 min |
| Jun 24, 3:55 PM CDT | Special Weather Statement | GRB | Kewaunee | 50 min |
| Jun 24, 4:29 PM CDT | Special Weather Statement | GRB | Marathon | 61 min |
| Jun 24, 5:20 PM CDT | Special Weather Statement | GRB | Wood | 55 min |
| Jun 24, 5:52 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 38 min |
| Jun 24, 6:23 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 52 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.